Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Sep 11, 2021, 10:13 PM MDT for Kit Carson County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2021, 10:13 PM MDT (04:13 UTC)
- Expired
- Sep 11, 2021, 10:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.00 in
- Wind
- 40
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 44 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 3631 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
298
WWUS83 KGLD 120413
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
1013 PM MDT Sat Sep 11 2021
COZ090>092-KSZ001-013-120445-
Kit Carson County CO-Cheyenne County CO-Yuma County CO-Sherman KS-
Cheyenne KS-
1013 PM MDT Sat Sep 11 2021
...Thunderstorm outflow winds will impact portions of northeastern
Cheyenne County in east central Colorado, southeastern Yuma County
in northeastern Colorado, eastern Kit Carson County in east central
Colorado, western Cheyenne and western Sherman Counties in
northwestern Kansas through 1045 PM MDT/1145 PM CDT/...
At 1011 PM MDT/1111 PM CDT/, Doppler radar was tracking strong
thunderstorm outflow winds along a line extending from 11 miles
south of Wray to 3 miles northeast of Bethune to 13 miles northwest
of Cheyenne Wells.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Burlington around 1025 PM MDT.
Other locations in the path of these storms include Kanorado.
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 4.
Interstate 70 in Colorado between mile markers 423 and 450.
Highway 385 between mile markers 150 and 233.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3993 10231 3998 10176 3932 10196 3877 10217
3891 10268
TIME...MOT...LOC 0411Z 270DEG 27KT 3991 10221 3933 10237 3892 10257
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
LockhartWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Sep 11, 5:45 PM MDT, 4 hours 28 minutes earlier.
Area forecast discussion, Sep 11, 5:45 PM MDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Goodland KS 545 PM MDT Sat Sep 11 2021 .SHORT TERM...(This evening through Tuesday) Issued at 300 PM MDT Sat Sep 11 2021 Tonight...isolated thunderstorms are possible this evening, mainly across parts of far eastern Colorado as a slight increase in mid level moisture and some upper jet support moves off of the Palmer Divide. Otherwise an increase in cloudiness is expected. The NAM is suggesting stratus moves south across the area associated with a cold frontal passage. Low temperatures are expected to fall into the upper 50s to mid 60s. Sunday...a more robust weather system moves off the Colorado front range and into far eastern Colorado during the mid to late afternoon hours, continuing east toward Highway 83 through the evening before dissipating. Severe thunderstorms are possible with wind gusts to 60 mph the primary hazard followed by hail up to one inch in diameter. The current high temperature forecast of mid 80s to low 90s is a good blend of the NAM and UKMET 850mb temperatures and the better performing bias corrected grids from the past 5 days. The GFS remains nearly 10F than the NAM/ECMWF/Canadian models at 850mb. Low temperatures are expected to be in the mid 50s to low 60s. Monday...the forecast area will be under zonal flow aloft. Another weather system per 700-500mb relative humidity moves into the western half or western 1/3 of the area during the late afternoon depending on what model you believe. This would suggest thunderstorm potential could be earlier than currently forecast. Otherwise, slight chance and low chance pops for thunderstorms look warranted, mainly along and north of the interstate where moisture is better and upper jet support exist. The GFS remains warmer at 850mb compared to the NAM/ECMWF/Canadian models and the NBM forecast highs in the low to mid 90s supports a blend of the better performing models over the past 5 days. Low temperatures are expected to be in the mid 50s to low 60s. Tuesday...the upper flow shifts slightly to the west-northwest as an upper trough moves into the area. Slight chance and low chance pops continue along and north of the interstate in the morning with increasing chances for showers and thunderstorms moving into the northwest half of the area in the afternoon associated with the upper trough. Blending the better performing temperature guidance from the past 5 days yields afternoon temperatures in the low 70s to low 80s, very similar to the NBM guidance. If the post frontal stratus hangs on longer then expected per NAM guidance, temperatures will be quite a bit cooler than advertised. .LONG TERM...(Tuesday night through Saturday) Issued at 144 PM MDT Sat Sep 11 2021 At the start of the period, a shortwave pushes through the High Plains, with a cold front shifting to the south of the region. This translates to chances for showers and storms Tuesday evening, exiting the area overnight. There could be an isolated threat for a few strong to severe storms, but parameters are not too impressive. Upper level ridging builds over the Desert Southwest on Wednesday and Thursday, resulting in southwest flow aloft as it spreads to the southern Plains. This pattern leads to dry and warming weather for the end of the work week into the weekend. Relative humidity values do decline during this timeframe, particularly in eastern Colorado. Fortunately, winds do not seem to rise above 15 mph or so. Will continue to monitor for any fire weather concerns in the coming days. High temperatures warm from the low 80s on Wednesday to the low 90s for Saturday. Lows dip to the upper 40s through mid 50s Tuesday night behind the cold front, followed by temperatures in the 50s and low 60s Thursday and Friday nights. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 520 PM MDT Sat Sep 11 2021 VFR conditions are expected at MCK and GLD through the 00Z TAF period. Winds will be generally light out of the north with some gustiness possible between 06-14Z as a cold front passes through the central high plains region overnight. There could also be some scattered lower clouds developing behind the front between 10-16Z that should dissipate after 16Z if they end up developing. Do not expect any low ceilings at this time, but some short term models are hinting at the possibility for a short duration. Skies will clear out by mid day with another increase in cloudiness Sunday evening as isolated to scattered showers move in from the west. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...JBH AVIATION...LOCKHART
Hazardous weather outlook, Sep 11, 8:28 PM MDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 828 PM MDT Sat Sep 11 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121645- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 828 PM MDT Sat Sep 11 2021 /928 PM CDT Sat Sep 11 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY... Isolated thunderstorms will track across northeast Colorado this evening. Gusty and potentially damaging winds cannot be ruled out in association with any thunderstorms, mainly over northeast Colorado and adjacent Kansas and Nebraska border counties between 7 PM and 11 PM MDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Severe thunderstorms are possible late Sunday afternoon and evening from 5 PM MDT to 10 PM MDT, mainly in northeast Colorado and adjacent Kansas and Nebraska border counties. The primary hazards are wind gusts up to 65 mph and hail up to one inch in diameter. Elevated fire weather conditions are possible Monday afternoon south of a line from Flagler to Tribune and Leoti. Elevated fire weather conditions are possible Thursday afternoon across far eastern Colorado. Elevated fire weather conditions are possible Saturday afternoon along and west of Highway 25. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required.
In the hours before
Special weather statement, Sep 11, 9:32 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Goodland KS
932 PM MDT Sat Sep 11 2021
COZ090>092-120400-
Kit Carson County CO-Cheyenne County CO-Yuma County CO-
932 PM MDT Sat Sep 11 2021
...Strong thunderstorms will impact portions of western Cheyenne
County in east central Colorado, Yuma County in northeastern Colorado
and Kit Carson Counties in east central Colorado through 1000 PM
MDT...
At 929 PM MDT, Doppler radar was tracking the outflow from
thunderstorms along a line extending from 8 miles east of Lone Star
to 8 miles south of Yuma to 6 miles north of Seibert to 13 miles
south of Flagler.
Movement was east at 45 mph.
HAZARD...Wind gusts between 30 and 40 mph and occasional lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Vona around 935 PM MDT.
Stratton around 945 PM MDT.
Other locations in the path of these storms include Bethune.
This includes the following highways...
Interstate 70 in Colorado between mile markers 391 and 440.
Highway 385 between mile markers 160 and 165, and between mile
markers 171 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3957 10314 3957 10280 4025 10279 4032 10276
4032 10214 3950 10216 3901 10229 3863 10269
3871 10316
TIME...MOT...LOC 0329Z 276DEG 39KT 4034 10268 4000 10269 3938 10283
3911 10311
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
LockhartSpecial weather statement, Sep 11, 10:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
1013 PM MDT Sat Sep 11 2021
COZ090>092-KSZ001-013-120445-
Kit Carson County CO-Cheyenne County CO-Yuma County CO-Sherman KS-
Cheyenne KS-
1013 PM MDT Sat Sep 11 2021
...Thunderstorm outflow winds will impact portions of northeastern
Cheyenne County in east central Colorado, southeastern Yuma County
in northeastern Colorado, eastern Kit Carson County in east central
Colorado, western Cheyenne and western Sherman Counties in
northwestern Kansas through 1045 PM MDT/1145 PM CDT/...
At 1011 PM MDT/1111 PM CDT/, Doppler radar was tracking strong
thunderstorm outflow winds along a line extending from 11 miles
south of Wray to 3 miles northeast of Bethune to 13 miles northwest
of Cheyenne Wells.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Burlington around 1025 PM MDT.
Other locations in the path of these storms include Kanorado.
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 4.
Interstate 70 in Colorado between mile markers 423 and 450.
Highway 385 between mile markers 150 and 233.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3993 10231 3998 10176 3932 10196 3877 10217
3891 10268
TIME...MOT...LOC 0411Z 270DEG 27KT 3991 10221 3933 10237 3892 10257
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LockhartThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 10:46 PM MDT | Special Weather Statement | GLD | Sherman | 29 min |
| Sep 11, 11:15 PM MDT | Special Weather Statement | GLD | Cheyenne, Rawlins, Sherman | 45 min |
| Sep 11, 11:57 PM MDT | Special Weather Statement | GLD | Logan, Thomas | 33 min |
| Sep 12, 1:33 AM MDT | Special Weather Statement | GLD | Cheyenne | 27 min |
| Sep 11, 9:32 PM MDT | Special Weather Statement | GLD | Cheyenne, Kit Carson, Yuma | 28 min |
| Sep 12, 4:35 PM MDT | Special Weather Statement | GLD | Kit Carson | 25 min |
| Sep 12, 4:59 PM MDT | Special Weather Statement | GLD | Kit Carson | 31 min |
| Sep 12, 5:06 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 54 min |
| Sep 12, 5:44 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 61 min |
| Sep 12, 5:58 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 47 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.